MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Premature Activation (1484); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Vitrectomy (2643); No Code Available (3191)
Date of Event 03/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable as the lens reamins implanted and therefore not explanted.(b)(6).Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site as to date it remains implanted.Therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states ''fully advance the lens by pushing the plunger forward in one smooth, continuous motion until the black band on the plunger is no longer visible and a hard stop is perceived.Ensure that the plunger is locked by gently pulling back on the plunger.If the plunger does not pull back, then it is properly locked and the lens is now ready to be delivered.'' as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that when the surgeon attempted to inject the intraocular lens (iol) into the patient's eye, the lens would not come out of the cartridge.The surgeon concluded that the push rod was not engaged to the second step and pushed again.After this, the lens shot out, perforated the capsule and disappeared into the posterior segment.Additional information was received and it was learnt that the lens was implanted in the sulcus after retrieving it from the back of the eye.Reportedly, the lens remains implanted.The incision was enlarged, a vitrectomy was performed and sutures were used.No additional information was provided.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7471354
Report Number2648035-2018-00624
Device Sequence Number1592575
Product Code HQL
UDI-Device Identifier05050474558106
UDI-Public(01)05050474558106(17)190707
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/07/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000120
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2018
Initial Report FDA Received Date04/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR